Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 105, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 4:10 PM EDT for 6 counties in Ohio. It was in force for 65 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 2, 2019, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 36 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:10 PM EDT | TSTM WND DMG | 4 Wnw New London, OH | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 4 WNW NEW LONDON. MULTIPLE TREES DOWN. |
| Jul 2, 4:10 PM EDT | NON-TSTM WND DMG | 4 Wnw New London, OH | MULTIPLE TREES DOWN. |
| Jul 2, 4:12 PM EDT | TSTM WND DMG | 1 Nw Milan, OH | LARGE TREE DOWN ACROSS SR 13. |
| Jul 2, 4:13 PM EDT | TSTM WND DMG | 3 S Berlin Heights, OH | ROOF DAMAGE TO A HOME IN COLLINS. |
| Jul 2, 4:15 PM EDT | TSTM WND DMG | 1 N Berlin Heights, OH | SEVERAL TREES DOWN IN THE EDISON METROPARKS. |
| Jul 2, 4:15 PM EDT | TSTM WND DMG | 2 Ne Norwalk, OH | NUMEROUS LIMBS DOWN AND TREES UPROOTED ON SR 61. |
| Jul 2, 4:25 PM EDT | TSTM WND DMG | Wakeman, OH | MULTIPLE TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 2, 4:42 PM EDT | TSTM WND DMG | Wellington, OH | TREE SNAPPED AT ITS BASE. TIME ESTIMATED VIA RADAR. |
| Jul 2, 4:46 PM EDT | TSTM WND GST 63 | 2 Sse Kipton, OH | MESONET STATION CW9769 KIPTON. |
| Jul 2, 5:00 PM EDT | TSTM WND DMG | 4 S Spencer, OH | MULTIPLE TREES DOWN REPORTED IN HOMERVILLE. TIME ESTIMATED BY RADAR. |
| Jul 2, 5:06 PM EDT | TSTM WND DMG | 1 Nw Lodi, OH | TREES SNAPPED AND UPROOTED. |
| Jul 2, 5:07 PM EDT | TSTM WND DMG | 3 Wsw Medina, OH | LARGE TREE LIMB DOWN. |
| Jul 2, 5:13 PM EDT | TSTM WND DMG | Creston, OH | LARGE TREE LIMBS AND BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WUUS51 KCLE 022010
SVRCLE
OHC005-035-043-077-093-103-022115-
/O.NEW.KCLE.SV.W.0105.190702T2010Z-190702T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
410 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Huron County in north central Ohio...
Erie County in north central Ohio...
Southwestern Cuyahoga County in northeastern Ohio...
Medina County in northeastern Ohio...
Northern Ashland County in north central Ohio...
Lorain County in north central Ohio...
* Until 515 PM EDT.
* At 410 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Vermilion to 6 miles northeast
of Willard, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Norwalk, Vermilion, Western
Vermilion, Parma, Lakewood, Strongsville, Brunswick, Westlake,
North Royalton, North Ridgeville, Avon Lake, Wadsworth, Amherst,
Grafton, Rittman and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 8242 4099 8242 4100 8273 4144 8260
4140 8250 4154 8203 4151 8187 4152 8175
4128 8169 4099 8169 4099 8213 4094 8213
TIME...MOT...LOC 2010Z 279DEG 32KT 4154 8244 4110 8261
HAIL...1.00IN
WIND...70MPH
$$
Saunders2 follow-up statements
662
WWUS51 KCLE 022047
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
447 PM EDT Tue Jul 2 2019
OHC043-077-022057-
/O.CAN.KCLE.SV.W.0105.000000T0000Z-190702T2115Z/
Huron OH-Erie OH-
447 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR HURON AND ERIE COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4097 8242 4099 8242 4107 8234 4134 8235
4149 8220 4154 8203 4151 8187 4152 8175
4128 8169 4099 8169 4099 8213 4094 8213
TIME...MOT...LOC 2047Z 298DEG 31KT 4142 8205 4098 8222
$$
OHC005-035-093-103-022115-
/O.CON.KCLE.SV.W.0105.000000T0000Z-190702T2115Z/
Cuyahoga OH-Medina OH-Ashland OH-Lorain OH-
447 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN CUYAHOGA...MEDINA...NORTHERN ASHLAND AND LORAIN
COUNTIES...
At 447 PM EDT, severe thunderstorms were located along a line
extending from near North Ridgeville to near Polk, moving southeast
at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Vermilion, Parma, Lakewood,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Avon Lake, Wadsworth, Amherst, Grafton, Rittman, Wellington, Lodi and
Creston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 8242 4099 8242 4107 8234 4134 8235
4149 8220 4154 8203 4151 8187 4152 8175
4128 8169 4099 8169 4099 8213 4094 8213
TIME...MOT...LOC 2047Z 298DEG 31KT 4142 8205 4098 8222
HAIL...1.00IN
WIND...70MPH
$$
Saunders418
WWUS51 KCLE 022106
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
506 PM EDT Tue Jul 2 2019
OHC005-035-093-103-022115-
/O.CON.KCLE.SV.W.0105.000000T0000Z-190702T2115Z/
Cuyahoga OH-Medina OH-Ashland OH-Lorain OH-
506 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN CUYAHOGA...MEDINA...NORTHEASTERN ASHLAND AND EASTERN
LORAIN COUNTIES...
At 505 PM EDT, severe thunderstorms were located along a line
extending from near Westlake to near West Salem, moving east at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cleveland, Elyria, Medina, Parma, Lakewood, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Avon Lake, Wadsworth,
Grafton, Rittman, Lodi, Creston, Chippewa Lake, Polk, North Olmsted
and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 4095 8224 4112 8217 4129 8216 4152 8199
4151 8174 4128 8169 4099 8169 4099 8213
4094 8213
TIME...MOT...LOC 2105Z 279DEG 32KT 4140 8185 4096 8202
HAIL...1.00IN
WIND...70MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 3:52 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 352 PM EDT Tue Jul 2 2019 .SYNOPSIS... A stationary front will linger near Lake Erie through Thursday as high pressure remains centered over the upper Ohio valley. The high will move to the Mid Atlantic coast by Friday, as a cold front moves southeast through the Great Lakes and into the Ohio valley by Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Scattered convection will continue across the area this afternoon into the evening hours. Coverage should peak early this evening before a brief lull around 00Z. Hi-res guidance continues to indicated additional convection developing upstream or over the area after 00Z, moving south across the area through the early overnight hours. Severe thunderstorms potential should be confined to this afternoon/evening with peak heating/maximized instability. Composite outflow/synoptic boundary will be somewhere across the area on Wednesday. Expecting a similar setup to today, as daytime destabilization promotes scattered convection developing as the day progresses. SPC has focused the Day 2 outlook to the southern half of the area, with a marginal risk for damaging winds, fairly similar to today. Coverage should diurnally wane after sunset through Tuesday night. Highs tomorrow may be a few degrees cooler than today, but still hot and humid. Lows will be in the upper 60s to low 70s tonight and tomorrow night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... No major changes to the forecast for the end of the week, with high pressure over the eastern US, bringing hot and humid conditions and continued scattered shower/thunderstorm chances. These will be driven mainly by daytime heating, with peak coverage during the afternoon/evening hours. Highs will be in the mid/upper 80s with lows around 70. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front will push southeast across the area early Saturday, with shower/thunderstorms possible through the day. High pressure will build southeast across the Great Lakes region Saturday night through the first half of next week, keeping conditions generally dry and slightly cooler to end the weekend, with general warming trend through midweek as the high shifts east of the region. There may be some instability driven showers/storms by Tuesday with moisture return into the area. Highs Saturday will be in the mid 80s. Highs will be in the low 80s Sunday, but will return to the mid 80s by Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A warm, unstable airmass with high pressure south of the region and a weak stationary front north of the area with bring scattered showers and storms to the region. Hard to pinpoint exact timing and location of storms, aside from ongoing convection moving into KTOL at the onset of the period. Have tried to highlight periods of higher confidence in storms with TEMPO/PROB30 mentions, generally this afternoon through Midnight across the area. Generally SCT/BKN VFR cu outside of the storms, with brief MVFR/IFR reductions possible with any storms. Generally west winds will become lighter overnight, with light/variable winds expected through the end of the period. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally quiet conditions expected on the lake through the holiday weekend. Southwest winds will diminish into this evening, and will be light and variable through Wednesday as a stationary front lingers near the lake. The front will lift north of the lake Thursday, with southerly winds returning to the lake by Friday. A cold front will finally cross the lake by Saturday, with generally northerly winds through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt/Saunders LONG TERM...Greenawalt/Saunders AVIATION...Greenawalt MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 2:11 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
211 PM EDT Tue Jul 2 2019
OHZ003-006>008-021845-
Wood-Ottawa-Sandusky-Lucas-
211 PM EDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...WESTERN
SANDUSKY...WOOD AND LUCAS COUNTIES...
At 210 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Holland to near Weston. Movement was
east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bowling Green, Fostoria, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, North Baltimore, Gibsonburg,
Genoa, Woodville, Holland, Weston, Elmore, Maumee, Ottawa Hills,
Walbridge and Pemberville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 8389 4172 8377 4173 8346 4173 8345
4172 8347 4170 8346 4169 8343 4169 8335
4171 8334 4164 8323 4163 8318 4125 8336
4125 8342 4117 8342 4117 8388
TIME...MOT...LOC 1810Z 275DEG 28KT 4164 8367 4136 8386
SaundersLocal storm report, Jul 2, 2:41 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 1 SSE WALBRIDGE 41.57N 83.48W
07/02/2019 M48 MPH WOOD OH ASOS
ASOS STATION KTDZ TOLEDO.
&&Local storm report, Jul 2, 3:18 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG LINDSEY 41.42N 83.22W
07/02/2019 SANDUSKY OH LAW ENFORCEMENT
PUBLIC SAFETY OFFICIALS REPORT POWER LINES
DOWN IN LINDSAY.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:11 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 34 min |
| Jul 2, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 31 min |
| Jul 2, 2:42 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jul 2, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 62 min |
| Jul 2, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jul 2, 3:37 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Wyandot | 53 min |
| Jul 2, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Jul 2, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 46 min |
| Jul 2, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Medina, Portage, Richland and 3 more | 61 min |
| Jul 2, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 43 min |
| Jul 2, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 56 min |
| Jul 2, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 45 min |
| Jul 2, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark, Wayne | 37 min |
| Jul 2, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 48 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jul 2, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 38 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | CLE | Crawford, Seneca, Wyandot | 43 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | CLE | Mahoning | 66 min |
| Jul 2, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.